Allergic and Drug Reaction

Contact Allergic and Drug Reaction

Contact Allergic Reaction Drug Reaction
What is it? This is usually a rash or reaction that shows up after coming into contact with a specific agent. This is usually a rash or reaction that shows up after ingestion of a medication or supplement.
How Does it Present? It presents as a reddened, itchy, sometimes blistering rash that occurs after coming into contact with a specific allergen. These eruptions can result from exposure to something new or even exposure from something you have used for years. These rashes usually have well defined borders. This rash can present in many different forms. It can be red and bumpy, hive like, and itchy. This rash can involve one body part or be widespread.
What Can Cause it?
  • Adhesive bandages
  • Implanted Devices (e.g., pacemaker)
  • Application of antimicrobial topical ointments
  • Resins with formaldehyde
  • Sometimes harsh or fragrant oils/lotions
Although many medications or supplements can cause a reaction. These are the most common:
  • Antibiotics
  • Anti-inflammatory (e.g., Ibuprofen)
  • Diuretics
  • Blood pressure medications
  • Seizure medications
  • Pain medication
  • Anti-psychotropic medications
  • Iodine
How we Can Diagnose
  • Careful history
  • Examination of skin
  • Skin Biopsy
  • Patch testing
  • History of medication and supplement use
  • Skin Biopsy
Shopping Cart
Scroll to Top